Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High liver tests and STI.
Aug 9, 2005

My MD. wants me to interupt my treatment, but it doesn't sound too stuctured!

Two concecutive liver tests are very high. I'm taking Reyataz, Truvada and Sustive for my HIV. Zoloft (50 mg) for my head and a Fish oil and vitamin E suplemement for triglycerices and cholesterol.

My doc told me to stop all of them at ONCE!

I'm concerened about just stopping all HIV meds at once.

Any suggestions? Maybe stop the Sustiva for a couple of days before stopping the rest?

Thanks for your help.

Response from Dr. Henry

Generally it is not advised to use Sustiva and Reyataz together (without at least either checking levels or using ritonavir boosting). The tenofovir in the Truvada can further decrease the Reyataz level. Depending on your particular situation stopping all meds at once is often not advised due to concern about the development of resistance to the Sustiva due to its long persistence in the blood well after all of the other medications are long gone. If the meds are to be stopped then stopping the Sustiva well before the others is often advisable (? 1-2 weeks).KH



Previous
HIV or side effect of PEP?
Next
New Allergies?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement